Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 16, NWS Wilmington, NC

September 16, 2018Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this tornado warning at Sep 16, 2018, 12:55 AM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2018, 12:55 AM EDT (04:55 UTC)
Expired
Sep 16, 2018, 1:15 AM EDT
In force
20 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 11:01 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

568 
WFUS52 KILM 160455
TORILM
NCC019-129-160545-
/O.NEW.KILM.TO.W.0016.180916T0455Z-180916T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
1255 AM EDT SUN SEP 16 2018

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  West central New Hanover County in southeastern North Carolina...
  Northeastern Brunswick County in southeastern North Carolina...

* Until 145 AM EDT.
    
* At 1255 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Silver Lake, or near Wilmington, moving
  northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Wilmington, Leland, Northwest, Bishop, Batarora, Silver Lake,
  Phoenix, Belville, Navassa and Sandy Creek.

This includes the following highways...
 US Route 74 between mile markers 423 and 434.
 US Route 17 in Brunswick County between mile markers 38 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3408 7796 3426 7823 3433 7818 3437 7814
      3437 7812 3436 7811 3435 7809 3435 7807
      3434 7808 3434 7805 3415 7789
TIME...MOT...LOC 0455Z 138DEG 28KT 3415 7797 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
Ekster
2 follow-up statements
579 
WWUS52 KILM 160457
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1257 AM EDT SUN SEP 16 2018

NCC019-129-160545-
/O.CON.KILM.TO.W.0016.000000T0000Z-180916T0545Z/
New Hanover NC-Brunswick NC-
1257 AM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR WEST
CENTRAL NEW HANOVER AND NORTHEASTERN BRUNSWICK COUNTIES...
        
At 1256 AM EDT, a confirmed tornado was located near Silver Lake, or
near Leland, moving northwest at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wilmington, Leland, Northwest, Bishop, Batarora, Phoenix, Silver
Lake, Belville, Navassa and Sandy Creek.

This includes the following highways...
 US Route 74 between mile markers 423 and 434.
 US Route 17 in Brunswick County between mile markers 39 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3411 7798 3425 7820 3433 7818 3437 7814
      3437 7812 3436 7811 3435 7809 3435 7807
      3434 7808 3434 7805 3416 7792
TIME...MOT...LOC 0456Z 138DEG 28KT 3416 7798 

TORNADO...OBSERVED
HAIL...0.00IN

$$

Ekster
307 
WWUS52 KILM 160515
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
115 AM EDT SUN SEP 16 2018

NCC019-129-160525-
/O.CAN.KILM.TO.W.0016.000000T0000Z-180916T0545Z/
New Hanover NC-Brunswick NC-
115 AM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR WEST CENTRAL NEW HANOVER AND NORTHEASTERN
BRUNSWICK COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 700 AM EDT for southeastern
North Carolina.

LAT...LON 3411 7798 3425 7820 3433 7818 3437 7814
      3437 7812 3436 7811 3435 7809 3435 7807
      3434 7808 3434 7805 3416 7792
TIME...MOT...LOC 0514Z 138DEG 28KT 3427 7810 

$$
mle

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 9:22 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 15, 9:22 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
922 PM EDT Sat Sep 15 2018

.SYNOPSIS...
Tropical Storm Florence, centered inland across South Carolina,
will drift to the westward this weekend bringing additional
significant rainfall to the Carolinas. A subtle drying trend
will develop next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 845 PM Saturday...The center of Florence is roughly
located over Southwest Williamsburg County and is moving
westerly at a commanding speed of 2 MPH.

At the moment, 2 streaming lines of very heavy rainfall and
Tropical storm wind gusts will continue to rotate onshore from
Holden Beach across Cape Fear to Surf City. Additional rainfall
amounts from this round of pcpn thru daybreak will run from 7
to 11 inches!!! Outside this heavy banding of pcpn, an
additional 1 to 5 inches of rainfall will be possible!!!
Needless to say, the FA has yet to reach the height of the
potential flooding.

Previous........................................................
As of 300 PM Saturday...Florence is expected to only drift
slowly westward through the night, maintaining a broad cyclonic
swirl of wind around its circulation center. Two particularly
heavy rain bands have set up across southeastern North Carolina
today, and the bulk of high-res model guidance shows they will
hardly budge through the next 12 hours. Some of the rainfall
totals these models are cranking out through 12Z Sunday morning
are truly staggering.

GFS: 9 inches NAM: 18 inches WRF-ARW: 28 inches WRF-NMM: 29 inches
RAP: 16 inches HRRR: 27 inches

Conferring with the NWS's Weather Prediction Center meteorologists
and our neighboring offices, we're predicting maximum values from
now through 12Z (8 AM) Sunday morning to exceed an additional foot
up to 18 inches of rain within a zone from Southport and Wilmington
northwestward across Elizabethtown and into Robeson county. Flash
flooding is already occurring across this region and this additional
torrential rainfall will only cause an expansion of the area and
severity of flash flooding. Even beyond just raw rainfall totals, it
appears this event may rival the flooding we experienced during
Hurricanes Floyd and Matthew in terms of human and infrastructure
impacts.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 3 PM Saturday...Topical moist tongue still seemingly refusing
to want to give up being poised somewhere into the Cape Fear region.
And whereas yesterday there was some disagreement as to the location
there now is better agreement and unfortunately it may remain in the
already hardest hit areas. PW values remain at an impressive 2.5-
2.6". The cyclone is still progged to open into a trough Sunday
night into Monday. Moisture will still be channeled into the area,
but it's orientation will veer from SE to SW. This should diminish
the fetch length of the tropical feed and mercifully cut down on the
QPF potential. This is supported by a drop in forecast PW values
dropping to 2.0" on forecast soundings.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 430 PM Saturday...Backdoor cold front comes through on
Wednesday likely with little fanfare but lowering rain chances and
aiding in drying the area out. Surface and mid level high pressure
progress slowly eastward late in the period keeping temperatures
seasonable and rain chances minimized; with only a small increase in
moisture/return flow.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
As of 00Z...Swath of heavy rain will affect ILM and LBT through the
evening hours. Visibilities could go as low as a half mile in the
tropical downpours, but will average around 2-3 inches. The
heavy rain will also affect the Myrtles and FLO, but to a lesser
extent. Winds along the coast may gust to 40 kts at times, but
only in the convection. Look for IFR ceilings tonight. Slowly
diminishing winds on Sunday.

Extended Outlook...Breezy with MVFR likely early Sun with gradual
improvement east to west Sun into Monday. VFR Tue-Thurs.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 845 PM Saturday...Latest observations indicate 100-140
degree wind directions at 25 to 40 kt sustained and gusts up to
45+ kt. IE...Johnny Mercer Pier at 736pm wind...120 degrees at
36g46kt. T.S. warnings remain posted. Seas are and will run
between 9 and 12 ft and will hold at these levels given the
onshore wind trajectories for the remainder of the overnight.

Previous....................................................
As of 300 PM Saturday...Florence has hardly budged all day,
remaining inland west of Georgetown, SC. Strong south to
southeast winds continue to swirl around the circulation center
with gusts still approaching 40 knots on the North Carolina
beaches. Florence is expected to drift a bit more inland
overnight while weakening a little further, perhaps allowing
tropical storm warnings to come down at some point tonight. Even
should this should occur, large seas in excess of 7-10 feet
will continue through the night.

Showers rotating around the circulation will continue all
across the coastal waters, but the most significant convection
is expected to remain near and north of Cape Fear.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 3 PM Saturday...Florence pulling away from the area,
gradually having its effects diminish over the marine zones.
Winds will respond more quickly than seas as usually the case,
and Small Craft Advisory likely in effect until around Monday,
with southerly to southwesterly wind and seas continuing to
abate thereafter.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
s of 430 PM Saturday...A cold front will sag south across the
area Wednesday and usher in northerly winds. These will veer to
easterly on Thursday as the center of the high progresses
eastward. Seas will average 3 ft.

&&

.CLIMATE...
Wind gusts at the Wilmington International Airport reached 105
mph in the eyewall of Hurricane Florence Friday morning. This
has been the highest wind gust measured since Hurricane Helene
struck the Port City on September 27, 1958.

Peak Wind Gusts      Date            Storm
    105 mph        9/14/2018    Hurricane Florence
     70 mph        10/8/2016    Hurricane Matthew
     66 mph        8/27/2011    Hurricane Irene
     74 mph        8/16/2004    Hurricane Charley
     86 mph        9/16/1999    Hurricane Floyd
     74 mph        8/26/1998    Hurricane Bonnie
     86 mph        9/5/1996     Hurricane Fran
     70 mph        7/12/1996    Hurricane Bertha
     74 mph        9/13/1984    Hurricane Diana
     97 mph        9/11/1960    Hurricane Donna
    135 mph        9/27/1958    Hurricane Helene
     83 mph        8/12/1955    Hurricane Connie
     98 mph       10/15/1954    Hurricane Hazel

The barometric pressure at the Wilmington airport reached 28.51
inches, or 965.5 millibars, now the fourth lowest pressure ever
measured in Wilmington.

Lowest Pressure       Date           Storm
959.7 millibars    9/16/1999    Hurricane Floyd
961.4 millibars    9/5/1996     Hurricane Fran
962.1 millibars    9/11/1960    Hurricane Donna
965.5 millibars    9/14/2018    Hurricane Florence
969.9 millibars    8/26/1998    Hurricane Bonnie

At Wrightsville Beach, the National Ocean Service gauge on
Johnnie Mercer Pier measured a pressure of 28.33 inches, or 959.2
millibars as Hurricane Florence came ashore.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Sunday evening for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Tropical Storm Warning for SCZ054>056-058-059.
     High Rip Current Risk through Monday evening for SCZ054-056.
NC...Flash Flood Watch through Sunday evening for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ105>110.
     High Rip Current Risk through Monday evening for NCZ106-108-
     110.
     Coastal Flood Advisory until 6 AM EDT Sunday for NCZ107.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&

SYNOPSIS...TRA
NEAR TERM...DCH/TRA
SHORT TERM...MBB
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Sep 15, 11:04 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1104 PM EDT Sat Sep 15 2018

AMZ250-252-170315-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
1104 PM EDT Sat Sep 15 2018

...TORNADO WATCH 378 IN EFFECT UNTIL 7 AM EDT SUNDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ017-023-024-032-033-039-170315-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-110-170315-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TORNADO WATCH 378 IN EFFECT UNTIL 7 AM EDT SUNDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ087-096-099-170315-
Robeson-Bladen-Columbus-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 378 IN EFFECT UNTIL 7 AM EDT SUNDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ107-170315-
Inland New Hanover-
1104 PM EDT Sat Sep 15 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 378 IN EFFECT UNTIL 7 AM EDT SUNDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ105-109-170315-
Inland Pender-Inland Brunswick-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 378 IN EFFECT UNTIL 7 AM EDT SUNDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

AMZ254-256-170315-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1104 PM EDT Sat Sep 15 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

SCZ055-058-059-170315-
Inland Georgetown-Central Horry-Northern Horry-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ054-056-170315-
Coastal Horry-Coastal Georgetown-
1104 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 15, 9:28 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
928 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      5 NE ATKINSON           34.58N  78.10W
09/15/2018                   PENDER             NC   DEPT OF HIGHWAYS

            US-421 IMPASSABLE IN BOTH DIRECTIONS DUE TO FLOODING
            NEAR POINT CASWELL RD

&&

EVENT NUMBER ILM1800278

OLIVA
Local storm report, Sep 15, 9:53 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
953 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     FLASH FLOOD      3 WSW ST. HELENA        34.49N  77.97W
09/15/2018                   PENDER             NC   DEPT OF HIGHWAYS

            HIGHSMITH RD/SR-1400 IMPASSABLE IN BOTH DIRECTIONS NEAR
            BURGAW DUE TO FLOODING AT MULTIPLE LOCATIONS.

&&

EVENT NUMBER ILM1800279

OLIVA
Local storm report, Sep 15, 10:14 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1014 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      1 S WHITEVILLE          34.32N  78.71W
09/15/2018                   COLUMBUS           NC   DEPT OF HIGHWAYS

            US-701 BUS (MADISON ST) CLOSED IN BOTH DIRECTIONS IN
            WHITEVILLE DUE TO FLOODING.

&&

EVENT NUMBER ILM1800280

OLIVA
Local storm report, Sep 15, 10:30 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TORNADO          2 N WRIGHTSBORO         34.31N  77.92W
09/15/2018                   NEW HANOVER        NC   NWS EMPLOYEE

            TWO POWER LINES AND POLES DOWN ACROSS CASTLE HAYNE RD
            SOUTH OF 140 NARROWING TRAFFIC LANE DUE TO POSSIBLE
            TORNADO.

&&

EVENT NUMBER ILM1800281

OLIVA
Local storm report, Sep 15, 10:33 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1033 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TROPICAL STORM   WHITEVILLE              34.33N  78.70W
09/15/2018                   COLUMBUS           NC   EMERGENCY MNGR

            CITY EMERGENCY MANAGER REPORTS 50 WATER RESCUES IN CITY
            OF WHITEVILLE.

&&

EVENT NUMBER ILM1800282

OLIVA
Local storm report, Sep 15, 11:39 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1139 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TORNADO          1 NW ATKINSON           34.54N  78.18W
09/15/2018                   PENDER             NC   EMERGENCY MNGR

            TWO MOBILE HOMES FLIPPED OVER ON SLOCUM TRAIL.

&&

EVENT NUMBER ILM1800283

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:06 PM EDTTornado WarningILMNew Hanover9 min
Sep 15, 8:28 PM EDTTornado WarningILMNew Hanover17 min
Sep 15, 8:48 PM EDTTornado WarningILMNew Hanover12 min
Sep 15, 9:23 PM EDTTornado WarningILMNew Hanover, Pender22 min
Sep 15, 9:49 PM EDTTornado WarningILMPender11 min
Sep 15, 9:55 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 15, 10:27 PM EDTTornado WarningILMPender18 min
Sep 15, 10:31 PM EDTTornado WarningILMPender14 min
Sep 15, 11:33 PM EDTSpecial Marine WarningILM57 min
Sep 15, 11:53 PM EDTTornado WarningILMNew Hanover15 min
Sep 16, 12:04 AM EDTSpecial Marine WarningILM26 min
Sep 16, 12:23 AM EDTTornado WarningILMNew Hanover8 min
Sep 16, 12:26 AM EDTTornado WarningILMBrunswick, New Hanover34 min
Sep 16, 1:51 AM EDTTornado WarningILMBrunswick, New Hanover24 min
Sep 16, 5:00 AM EDTSmall Craft AdvisoryILM37 hr
Sep 16, 5:23 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 7:12 AM EDTTornado WarningILMBrunswick33 min
Sep 16, 8:48 AM EDTSpecial Weather StatementILMNew Hanover42 min
Sep 16, 9:06 AM EDTSpecial Marine WarningILM54 min
Sep 16, 9:52 AM EDTSpecial Marine WarningILM38 min
Sep 16, 10:23 AM EDTCoastal Flood WarningILMNew Hanover10 hr
Sep 16, 11:25 AM EDTSpecial Weather StatementILMBladen65 min
Sep 16, 11:40 AM EDTSpecial Marine WarningILM50 min
Sep 16, 11:44 AM EDTSpecial Marine WarningILM16 min
Sep 16, 12:25 PM EDTTornado WarningILMRobeson35 min
Sep 16, 12:41 PM EDTTornado Warning Considerable damage threatILMColumbus24 min
Sep 16, 1:24 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 3:15 PM EDTTornado WarningILMRobeson45 min
Sep 16, 3:26 PM EDTTornado WarningILMRobeson49 min
Sep 16, 3:58 PM EDTTornado WarningILMRobeson47 min
Sep 16, 5:58 PM EDTTornado WarningILMRobeson32 min
Sep 16, 7:56 PM EDTSpecial Marine WarningILM45 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.